Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 22, 2019, 3:38 AM CDT for Franklin County, Gasconade County, Osage County, Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2019, 3:38 AM CDT (08:38 UTC)
- Expired
- Jul 22, 2019, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MO, Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:30 AM CDT | HEAVY RAIN 5.63 | Union, MO | 5.63 INCHES OF RAIN FELL BETWEEN 230AM AND 530AM CDT. MORE RAIN HAS FALLEN SINCE THEN. |
| Jul 22, 6:00 AM CDT | HEAVY RAIN 3.49 | 1 Ne Union, MO | RAINING AT OBSERVATION. |
| Jul 22, 7:00 AM CDT | FLOOD | 3 Nne Beaufort, MO | BOLTE FORD ROAD CLOSED DUE TO FLOODING. |
| Jul 22, 7:00 AM CDT | HEAVY RAIN 3.27 | 3 N Union, MO | RAINING AT OBSERVATION. |
| Jul 22, 7:15 AM CDT | HEAVY RAIN 2.8 | 1 N Villa Ridge, MO | |
| Jul 22, 7:59 AM CDT | HEAVY RAIN 4.3 | Leslie, MO | PHOTO POSTED TO SOCIAL MEDIA. |
| Jul 22, 9:00 AM CDT | HEAVY RAIN 3.9 | 6 Nne Japan, MO | STILL RAINING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
696
WGUS53 KLSX 220838
FFWLSX
MOC071-073-151-221445-
/O.NEW.KLSX.FF.W.0029.190722T0838Z-190722T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
338 AM CDT Mon Jul 22 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Central Franklin County in east central Missouri...
Southeastern Osage County in central Missouri...
Southern Gasconade County in east central Missouri...
* Until 945 AM CDT Monday.
* At 338 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Union, St. Clair, Owensville, Villa Ridge, Gray Summit, Belle,
Gerald, Bland, Parkway, Rosebud, Beaufort, Leslie, Canaan, Noser
Mill, Robertsville and Moselle.
This includes Interstate 44 in Missouri between exits 239 and 251.
This also includes Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3853 9086 3836 9075 3822 9164 3829 9165
3829 9175 3836 9181
$$
Kanofsky1 follow-up statement
909
WGUS73 KLSX 221143
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
643 AM CDT Mon Jul 22 2019
MOC071-073-151-221445-
/O.CON.KLSX.FF.W.0029.000000T0000Z-190722T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MO-Osage MO-Gasconade MO-
643 AM CDT Mon Jul 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
CENTRAL FRANKLIN...SOUTHEASTERN OSAGE AND SOUTHERN GASCONADE
COUNTIES...
At 643 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Two to six inches of rain have fallen.
Flash flooding is expected across the warned area.
Some locations that will experience flooding include...
Union, St. Clair, Owensville, Villa Ridge, Gray Summit, Belle,
Gerald, Bland, Parkway, Rosebud, Beaufort, Leslie, Canaan, Noser
Mill, Robertsville and Moselle.
Additional rainfall amounts of up to an inch are possible in the
warned area.
This includes the following streams and drainages...Little Calvey
Creek...Buck Elk Branch...Brushy Branch...Saint Johns Creek...Little
Third Creek...Meramec River...Calvey Creek...Soap Creek...Kriete
Creek...Langejammer Creek...Mistaken Creek...Boehms Creek...Boone
Creek...Block Branch...Second Creek...Happy Sock Creek...Dan
Branch...Ausbin Creek...Long Branch...Third Creek...Brush Creek...Big
Branch...Spring Creek...Red Oak Creek...Flat Creek...Little Meramec
River...Middle Fork...Voss Creek...Busch Creek and Pin Oak Creek.
This includes Interstate 44 in Missouri between exits 239 and 251.
This also includes Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3853 9086 3836 9075 3822 9164 3829 9165
3829 9175 3836 9181
$$
GosselinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:28 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 22, 3:28 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 328 AM CDT Mon Jul 22 2019 .SHORT TERM... (Today and Tonight) Issued at 242 AM CDT Mon Jul 22 2019 Showers and storms will continue to push southeast out of the region as a shortwave and the upper levels of an associated cold front push through the region. Extrapolation of the back edge of the precipitation, which is currently stretching from NE to SW MO, shows the precip clearing the area by 18z. This matches well with the CAMs and have therefore aligned the forecast with this timing. GLM shows limited thunder across the area this morning, and with limited instability, thinking we'll see more showers than storms. That said, these showers have proven to be efficient rainfall producers, with a weak cell over the office putting down about 0.2" of rain in 10 minutes earlier this morning. These scattered but intense downpours could still result in isolated flash flooding, especially toward southern Missouri. Cool air will funnel into the area behind the front, resulting in considerably cooler conditions this afternoon. Good guidance consensus showing highs this afternoon only reaching right around 80 and overnight lows near 60. With dewpoints forecast to drop from the 60s today into the 50s overnight, we'll be looking at heat index readings 20-30 degrees cooler than what we've seen the last several days BSH .LONG TERM... (Tuesday through Sunday) Issued at 242 AM CDT Mon Jul 22 2019 A large ridge will build into the western CONUS through much of the week, keeping the mid-Mississippi Valley entrenched in northwest upper level flow through at least Thursday. By the end of the week, guidance in good agreement showing another shortwave moving down from Canada which should begin to break down the ridge and establish more zonal flow across the region. This evolution of the upper levels will allow for high pressure to gradually build into the region through the week before moving east of the area by the end of the week. With generally northerly flow until the high passes to our east on Thursday, we will be in store for continued below normal temperatures through at least Thursday. As flow swings around to the SW by Friday, temps should then begin to moderate. With the above progression, models show little to no forcing for ascent and therefore no precipitation in the forecast beyond today. However, some of the higher resolution models do show a few ripples embedded in the NW flow. Should these waves sync up with peak daytime heating, it's possible that we see isolated showers or storms. However, given little to no model consensus regarding these features, it's impossible to nail down whether or not these showers will develop and have therefore gone with a dry forecast beyond this afternoon. BSH && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1031 PM CDT Sun Jul 21 2019 Showers and storms will impact the taf sites late tonight as an upper level disturbance currently over northeastern KS and an associated cold front moves southeastward through our area late tonight and Monday morning with the strongest convection in the vicinity of the effective boundary across southern portions of MO and IL. The best coverage of convection and heavier rainfall will occur just south of COU and STL. The cloud ceiling may lower into the MVFR category in COU and the St Louis metro area late tonight and early Monday morning. The cloud ceiling will rise back into the VFR category by late Monday morning as the rain begins to shift southeast of the taf sites. Northerly surface winds will continue through the period. SPECIFICS FOR KSTL: Showers and storms will impact STL late tonight as an upper level disturbance currently over northeastern KS and an associated cold front moves southeastward through our area late tonight and Monday morning with the strongest convection in the vicinity of the effective boundary across southern portions of MO and IL. St Louis will be on the northern fringes of the heavier rainfall. The cloud ceiling may lower into the MVFR category late tonight and early Monday morning. The cloud ceiling will rise back into the VFR category by late Monday morning as the rain begins to shift southeast of STL. Northerly surface winds will continue through the period. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 21, 3:37 PM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 337 PM CDT Sun Jul 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-222045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 337 PM CDT Sun Jul 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely tonight across parts of the area. A few storms may have gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may linger into early Monday morning for portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed overnight tonight for portions of central and southeast Missouri. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:32 AM CDT | Flash Flood Warning | LSX | Iron, Madison | 8 hr |
| Jul 22, 4:24 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jul 22, 9:48 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade | 6 hr |
| Jul 22, 9:58 AM CDT | Areal Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.